MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE; GENERAL-PURPOSE ENDOSCOPIC NEEDLE, SINGLE-USE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE; GENERAL-PURPOSE ENDOSCOPIC NEEDLE, SINGLE-USE
Model Number NA-200H-8022
Health Effect - Clinical Codes Abdominal Pain (1685); Nausea (1970); Vomiting (2144); Pancreatitis (4481)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled, "a decade's experience of managing suspected pancreatic adenocarcinoma at a tertiary cancer center".Background we present our experience and established management strategy for endoscopic ultrasonography-guided fine-needle aspiration (eus-fna) in diagnosing suspected pancreatic neoplasms at a tertiary referral cancer hospital.Method relevant data were extracted from our database for patients who underwent eus-fna for suspected pancreatic neoplasms at our institution between 2007 and 2016.Results among the 309 patients, the median age was 67 years and (b)(4) were men.The most common presenting symptoms were abdominal pain (b)(4) and jaundice (b)(4).Concordance between radiographic diagnosis and final pathology was 89%.The mean lesion size was 34.9 mm on computed tomography and 31.5 mm on eus.There were 197 patients (b)(4) with localized disease, of whom 115 (b)(4) had resectable lesions, 61 (b)(4) had borderline resectable, and 21 (b)(4) had unresectable lesions (mean ca 19-9 levels 1705 u/ml, 2490 u/ml, and 479 u/ml, respectively).A median of 3 fna passes were performed to establish a pathologic diagnosis.Two patients (b)(4) had postprocedural adverse events.Median overall survival was 47 months in those who underwent surgery after eus and 12 months in those who did not (p<0.001).Conclusions a multidisciplinary approach is employed for management of suspected pancreatic neoplasm at our tertiary cancer center.A combination of cross-sectional imaging and eus-fna serves as a highly effective duo in establishing a tissue diagnosis and staging with a low adverse event rate.Counterintuitively, ca 19-9 is not necessarily higher with resectable lesions than with unresectable lesions, indicating the limitation of ca 19-9 as a pancreatic tumor marker.Type of adverse events/number of patients abdominal pain, nausea and vomiting (emergency room care) - 1 patient (non-serious) mild pancreatitis x 3 days - 1 patient there is no report of any olympus device malfunction in any procedure described in this study.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
GENERAL-PURPOSE ENDOSCOPIC NEEDLE, SINGLE-USE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
MDR Report Key16508121
Report Number2429304-2023-00037
Device Sequence Number6758631
Product Code FCG
UDI-Device Identifier04953170169977
UDI-Public04953170169977
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2023
Report Date (Section F) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-200H-8022
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/06/2023
Event Location Hospital
Date Report to Manufacturer02/06/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-OLYMPUS DEVICE: NEEDLES
Outcome Attributed to Adverse Event Other;
Patient SexUnknown